Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 96, NWS Sioux Falls, SD

May 30, 2011Brookings County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 30, 2011, 3:36 AM CDT for Brookings County, South Dakota. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2011, 3:36 AM CDT (08:36 UTC)
Expired
May 30, 2011, 4:15 AM CDT
In force
39 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
58.0 mph

County Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 96 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:45 AM CDTHAIL 1.25White, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 10:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

544 
WUUS53 KFSD 300836
SVRFSD
SDC011-300915-
/O.NEW.KFSD.SV.W.0096.110530T0836Z-110530T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
336 AM CDT MON MAY 30 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 415 AM CDT

* AT 337 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR BROOKINGS...AND MOVING NORTHEAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE AROUND 350 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4455 9645 4452 9645 4419 9673 4432 9704
      4455 9688
TIME...MOT...LOC 0837Z 210DEG 29KT 4436 9679
WIND...HAIL <58MPH 1.50IN

$$

BT
2 follow-up statements
282 
WWUS53 KFSD 300843
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
343 AM CDT MON MAY 30 2011

SDC011-300915-
/O.CON.KFSD.SV.W.0096.000000T0000Z-110530T0915Z/
BROOKINGS SD-
343 AM CDT MON MAY 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS
COUNTY UNTIL 415 AM CDT...

AT 343 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BROOKINGS...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE AROUND 350 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4455 9645 4452 9645 4419 9673 4432 9704
      4455 9688
TIME...MOT...LOC 0843Z 210DEG 29KT 4440 9675
WIND...HAIL <58MPH 1.50IN

$$

BT
433 
WWUS53 KFSD 300907
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
407 AM CDT MON MAY 30 2011

SDC011-300917-
/O.EXP.KFSD.SV.W.0096.000000T0000Z-110530T0915Z/
BROOKINGS SD-
407 AM CDT MON MAY 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR BROOKINGS COUNTY WILL EXPIRE
AT 415 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4455 9645 4452 9645 4419 9673 4432 9704
      4455 9688
TIME...MOT...LOC 0907Z 210DEG 29KT 4457 9661

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:35 PM CDT, 7 hours 1 minute earlier.

Area forecast discussion, May 29, 8:35 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT SUN MAY 29 2011

.DISCUSSION...
UPDATED FORECAST EARLIER THIS EVENING TO BACK OFF ON EARLY EVENING
CHANCES OF STORMS...AND ADD MENTION FOR FOG/DRIZZLE. SURFACE WARM
FRONT HAS MADE IT NORTH TO I-80 CORRIDOR...AND WILL CONTINUE TO
SURGE NORTH AS EVENING PROGRESSES.  STRONG LOW LEVEL JET SOUTH OF
THE FRONT WILL AID IN MOISTURE TRANSPORT...INCREASING THE ELEVATED
INSTABILITY.  MODEL SOUNDINGS ARE QUITE DIFFERENT FRONT THE NAM AND
RUC...WITH THE RUC SHOWING MUCH DEEPER LOW LEVEL MOISTURE.  THIS
LEADS TO MUCH LESS OF A CAP...AND THE POTENTIAL FOR CONVECTION
INITIATION NEAR THE 900-850 MB FRONT. TRIED TO DETERMINE HOW DEEP
THE MOISTURE WAS WITH AN ACARS SOUNDING...BUT DATA WAS NOT
AVAILABLE. IF MOISTURE IS DEEP ENOUGH...EXPECT CONVECTIVE INITIATION
FROM 04-08Z ACROSS NORTHEAST NEBRASKA INTO NORTHWEST IOWA. AM
SOMEWHAT CONCERNED ABOUT CAP THOUGH...WITH CONVECTION TO THE SOUTH
DWINDLING. HAVE LEFT CHANCE POPS IN THE FORECAST...WITH THE
POTENTIAL FOR A FEW ELEVATED HAILERS OVERNIGHT IF CONVECTION IS ABLE
TO GET AROUND CAP.  AS THE WARM FRONT LIFTS NORTH...WILL LIKELY SEE
TEMPERATURES WARM GIVING TEMPERATURES A NON DIURNAL TREND.
&&

.AVIATION...
WDSPREAD MVFR TO IFR CEILINGS CAN BE EXPECTED ACROSS THE CWA TONIGHT
BECOMING VFR ON MONDAY AS WARM FRONT LIFTS NORTH OF THE AREA.
SCATTERED THUNDERSTORMS COULD DEVELOP AS THE FRONT LIFTS NORTH AFTER
06Z AND WILL BE NORTH OF THE AREA BY 12Z. LLWS CAN ALSO BE EXPECTED
LATER TONIGHT INTO EARLY MONDAY MORNING WITH 40 KNOT SOUTHERLY SHEAR
AROUND 1000 FEET.

&&
.PREV DISCUSSION...
SHOWERS FOR THE MOST PART HAVE FIZZLED THIS AFTERNOON BUT STILL
SEEING A FEW LIGHT SHOWERS AND SPRINKLES HERE AND THERE. CHANCES FOR
MEASURABLE PRECIPITATION LOW THE REST OF THIS AFTERNOON...BUT THAT
WILL INCREASE THIS EVENING...ALONG WITH CHANCES FOR THUNDERSTORMS.
MODEL SOUNDINGS DO SHOW A RATHER STOUT CAP IN PLACE ACROSS THE AREA
TONIGHT NEAR 800 MB. THIS COULD KEEP STORMS FROM FORMING...BUT
INCREASING LOW LEVEL JET AND STRONG THETAE PUSH AT 800 TO 850 MB
SHOULD BE ENOUGH TO POP THROUGH THE CAP. ASSUMING THIS
HAPPENS...SOME STORMS WOULD LIKELY BECOME SEVERE. ELEVATED CAPE WILL
INCREASE THIS EVENING WITH 1000 OR MORE J/KG...ESPECIALLY FROM
INTERSTATE 29 INTO SW MN AND NW IA. THIS COMBINED WITH 40 KTS OR
MORE OF EFFECTIVE SHEAR SHOULD BE ABLE TO PRODUCE SOME SEVERE
HAIL...POSSIBLY UP TO GOLF BALL SIZED. ALTHOUGH WINDS ARE NOT THE
BIGGEST SEVERE THREAT...SEVERE GUSTS WITH SOME STORMS ARE POSSIBLE
AS STORM MOTION ALONE SHOULD BE 40 MPH. WILL HAVE TO ALSO WATCH FOR
SFC BASED STORM MOVING INTO SIOUX CITY AND STORM LAKE AREAS EARLIER
THIS EVENING. MOST LIKELY STORMS WILL BE SOUTH OF THIS AREA UNTIL
LATER IN THE EVENING. BUT ON THE OUTSIDE CHANCE SURFACE BASED STORMS
DO REACH THIS AREA...THERE WOULD BE A TORNADO THREAT. SFC WARM FRONT
IN THE AREA AND STRONG LOW LEVEL TURNING WOULD MAKE CONDITIONS
CONDUCIVE FOR TORNADOES. /97

MONDAY STILL LOOKS WARM...WINDY AND MUGGY AS THE SURFACE WARM FRONT
SURGES NORTH. PLACED A WIND ADVISORY OUT FOR THE EASTERN TWO THIRDS
OF THE CWA FROM 17Z THROUGH 0Z WITH SOUTH WINDS OF 25 TO 35 MPH AND
A FEW GUSTS TO AROUND 45 MPH. HIGH TEMPERATURES STILL IN THE LOWER
TO MIDDLE 80S.

VERY LITTLE CHANGE IN THOUGHTS FOR LATE MONDAY AFTERNOON AND EVENING
WITH STRONG FORCING...PLENTY OF INSTABILITY/MOISTURE AND PLENTY OF
SHEAR TO WARRANT CONCERN FOR AN ORGANIZED SEVERE WEATHER EVENT. AT
THIS TIME...EXPECTING THUNDERSTORMS TO DEVELOP NEAR THE JAMES RIVER
VALLEY LATE MONDAY AFTERNOON...LIKELY FROM ABOUT 5 PM TO 6 PM
CDT...THEN ORGANIZE INTO LINEAR CONVECTION AND RACE EASTWARD OUT OF
THE CWA BY ABOUT MIDNIGHT. MAIN CONCERNS INITIALLY WILL BE LARGE
HAIL...STRONG WINDS AND TORNADOES. THE 0KM TO 1KM BULK SHEAR STILL
RUNNING ABOUT 25 KNOTS WHICH IS PLENTY TO SUPPORT A TORNADIC THREAT
AND THE 0KM TO 3KM BULK SHEAR RUNNING ABOUT 50 KNOTS SO PLENTY OF
LOW LEVEL SHEAR TO AID IN KEEPING ROTATION GOING. THE 3KM TO 6KM
BULK SHEAR NOT OVERLY IMPRESSIVE BUT NOT BAD EITHER SO SEE NO
NEGATIVE THERE. THE STRONG SHEAR IS SUPPORTED BY CAPE VALUES OF 2500
J/KG TO 3000 J/KG. THE ONLY CHALLENGE WILL BE BREAKING THE CAP...BUT
WITH DECENT COLD ADVECTION AFTER ABOUT 22Z IN THE 700MB TO 500MB
LAYER EROSION LOOKS LIKELY. BY ABOUT 2Z TO 3Z THE STRONGEST UPDRAFTS
WILL START TO WIND DOWN BUT WITH SHEAR INCREASING AS WAVE SHIFTS
EAST...THE THREAT FOR STRONG STRAIGHT LINE WINDS AND ISOLATED
TORNADOES WILL CONTINUE INTO SW MN AND NW IA...BUT THESE TYPES OF
TORNADOES WILL LIKELY BE SMALLER AND SHORTER LIVED.

TUESDAY WILL FIND THE AREA ON THE SOUTH AND SOUTHEAST SIDE OF A
STRONG WRAPPED UP UPPER LEVEL WAVE IN ND...WHICH WILL UNFORTUNATELY
BRING ANOTHER WINDY DAY TO THE AREA...ESPECIALLY PORTIONS OF THE
NORTH. WOULD NOT BE AT ALL SURPRISED IF A WIND ADVISORY IS NEEDED
NORTH OF INTERSTATE 90 FOR WEST TO NORTHWEST WINDS GUSTING TO AROUND
45 MPH.

WEDNESDAY WILL BE A MILD DAY WITH A GRADUALLY INCREASING EAST TO
SOUTHEAST WINDS AND DEW POINTS. A WARM FRONT WILL APPROACH FROM THE
SOUTH AND AT THIS TIME LOOKING LIKE ANOTHER GOOD CHANCE FOR
THUNDERSTORMS...ESPECIALLY WEDNESDAY NIGHT. WILL INCREASE POPS A
LITTLE AND ALSO HINT THAT THERE COULD BE A FEW SEVERE THUNDERSTORMS.

IN THE LATTER PERIODS(THU/SUN)...NOT SURPRISINGLY THE VARIOUS MODELS
HAVE COMER AROUND TO A LESS AMPLIFIED RIDGE THROUGH THE
PERIOD...ALTHOUGH THE ECMWF IS STILL PRETTY AMPLIFIED. OVERALL THIS
DOES NOT CHANGE A LOT...BUT TEMPERATURES WILL HAVE A BIT BETTER
CHANCE OF GETTING STUCK IN THE 70S AND AS CONFIDENCE IN THIS PATTERN
GROWS...THE PROBABILITY FOR A FEW THUNDERSTORMS WILL LIKELY NEED TO
BE ADDED TO NEXT WEEKEND. FOR NOW WILL AIM FOR MAINLY UPPER 70S TO
MIDDLE 80S FOR HIGH THROUGH THE PERIOD WITH LOWS MAINLY IN THE 60S.
/08

&&

FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, May 29, 12:01 PM CDT, 15 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1201 PM CDT SUN MAY 29 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1201 PM CDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING ACROSS
THE MISSOURI VALLEY AND NORTHWEST IOWA. THESE STORMS WILL THEN
LIFT NORTH ACROSS SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA
MAINLY AFTER MIDNIGHT. SOME OF THESE STORMS MAY BECOME
SEVERE...CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS.
THUNDERSTORMS SHOULD PUSH INTO CENTRAL MINNESOTA BY SUNRISE
MONDAY.

FLOODING...
RECORD HIGH RELEASES ARE EXPECTED FROM THE MISSOURI RIVER
RESERVOIRS INTO MID SUMMER. HIGH WATER LEVELS WILL MAINLY IMPACT
CAMPING AND BOATING ACTIVITIES ALONG THE RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL LIKELY DEVELOP ACROSS EASTERN SOUTH DAKOTA
LATE MONDAY AFTERNOON. SOME THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE WITH THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING
WINDS...AND TORNADOES. THE MAIN THREAT FOR TORNADOES WILL BE FROM
THE JAMES VALLEY TO THE INTERSTATE 29 CORRIDOR LATE MONDAY
AFTERNOON THROUGH MID MONDAY EVENING. BY LATER IN THE
EVENING...THUNDERSTORMS WILL MOVE INTO NORTHWEST IOWA AND
SOUTHWEST MINNESOTA...WITH THE MAIN SEVERE WEATHER THREAT
TRANSITIONING TO LARGE HAIL AND DAMAGING WINDS.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT. A FEW
OF THESE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 30, 12:22 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1222 AM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             3 SE SIOUX FALLS        43.51N 96.69W
05/30/2011  M0.75 INCH       MINNEHAHA          SD   NWS EMPLOYEE

&&

MDB
Local storm report, May 30, 12:31 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1231 AM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1228 AM     HAIL             5 NNW SCOTLAND          43.22N 97.76W
05/30/2011  E1.50 INCH       HUTCHINSON         SD   TRAINED SPOTTER

&&

MDB
Local storm report, May 30, 1:16 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
116 AM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     HAIL             MITCHELL                43.73N 98.03W
05/30/2011  M0.88 INCH       DAVISON            SD   LAW ENFORCEMENT

&&

KHANKO
Local storm report, May 30, 1:21 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
121 AM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     HAIL             MITCHELL                43.73N 98.03W
05/30/2011  E1.00 INCH       DAVISON            SD   BROADCAST MEDIA

&&

WILLIAMS
Local storm report, May 30, 2:22 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
222 AM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     HAIL             WOLSEY                  44.41N 98.47W
05/30/2011  E0.75 INCH       BEADLE             SD   TRAINED SPOTTER

&&

BT
Local storm report, May 30, 2:31 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
231 AM CDT MON MAY 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     HAIL             N WOLSEY                44.42N 98.47W
05/30/2011  M1.25 INCH       BEADLE             SD   TRAINED SPOTTER

&&

WILLIAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:03 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix42 min
May 29, 11:30 PM CDTSevere Thunderstorm WarningFSDHutchinson, Turner45 min
May 29, 11:39 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Gregory, Hutchinson, Turner and 1 more36 min
May 30, 12:14 AM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson, Turner, Yankton31 min
May 30, 12:53 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Miner, Sanborn37 min
May 30, 1:46 AM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld44 min
May 30, 2:39 AM CDTSevere Thunderstorm WarningFSDBeadle36 min
May 30, 9:28 AM CDTRiver Flood WarningFSDMinnehaha71 hr
May 30, 5:08 PM CDTSevere Thunderstorm WarningFSDGregory37 min
May 30, 5:37 PM CDTSevere Thunderstorm WarningFSDJerauld23 min
May 30, 5:48 PM CDTTornado WarningFSDBon Homme, Charles Mix42 min
May 30, 6:26 PM CDTTornado WarningFSDBon Homme, Charles Mix, Douglas, Hutchinson34 min
May 30, 6:33 PM CDTTornado WarningFSDBeadle27 min
May 30, 6:38 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory52 min
May 30, 6:51 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Miner, Sanborn39 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.